Halfway there.

Tomorrow marks my third week off of spironolactone, which means any time after three weeks from tomorrow, I can proceed with the repeat AVS. That would be August 25 – not that anybody is counting 🙂 I don’t have a date set yet, but all insurance hurdles have been cleared and I am making a bit of a pest of myself with the interventional radiologist’s office to ensure that this thing is done SOON.

I have to say that the post-spironolactone weeks have been hell. My doctors don’t believe that there is an actual withdrawal syndrome associated with it, but I’m not so certain. On the physical side, there are the estrogen disruptions that it causes – which for me has meant the worst acne I’ve seen in years, and an exacerbation of my already problematic menstrual issues. Those two things alone could likely be enough to cause psychological issues, but I think there might be more to it: for the past three weeks I’ve just felt like my brain has basically turned to mush. I keep losing things: my car (in a 2-story parking garage), my keys, random articles of clothing that turn up in places that make no sense. A lot of people with PA talk about “brain fog” – I never had this before I took the spiro, at least not that I know of, but going off of the spiro seems to have given me a double dose of it.

And then my potassium crashed last week, causing the usual trapezius muscle spasm but also affecting my entire left side. My doctor was out of town, but I saw him today and he diagnosed piriformis syndrome: essentially the same thing that happens to my upper body when my trapezius goes into spasm, but this time it happened in my lower body too. It’s better now but for about a week it was incredibly painful. I couldn’t walk quickly, I had to use a wall for balance at yoga, and I generally felt like I was about a hundred years old. So my potassium dose was increased yet again, and I really hope that will put an end to the crashes. I think that’s the scariest part about this whole damned illness: it could stop my heart. That, or the possibility that the muscle spasms will cause temporary paralysis. It happens. Hopefully not to me.

 

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s